Jump to content
SPS

Keytruda side effects

Recommended Posts

Hello, 

I am new to this site and posting, so if I posted incorrectly, sorry!  I had my first infusion of Keytruda a week ago. On day six, I had a rash skin reaction from chest to feet. Flat red dots, do not itch. The nurse practitioner in the office has seen it and I go the derm tommorow.  Do you know if you have a side effect the first infusion with Keytruda, can you expect to get it every time with each treatment?  

Thank you!

Share this post


Link to post
Share on other sites

SPS - I can't speak specifically about Keytruda as I am on Durvalumab, but a rash with or without itching seems to be fairly common on many of the immunotherapy drugs. I broke out in a rash within a week or two after my first infusion, which worsened after the second one. My infusions were then temporarily stopped for 5 weeks due to my liver function (AST & ALT) test going high (yet another side effect to keep on eye on). Once those returned to normal levels, and my rash went away, I restarted the immunotherapy. After almost 8 months now I still get the "itches' and maybe a little rash the week of the infusion, but no where as significant as it originally was and I barely notice.

Share this post


Link to post
Share on other sites

Hi RonH, 

Thank you for taking the time to answer me.  I did see the NP and a derm the oncologist works with and both felt it was nothing "dangerous", their words.  It's been a week and the rash is gone. Second Keytruda infusion in a week.   

Thank you again

Share this post


Link to post
Share on other sites

Hi SPS,

My mom was on Keytruda for over 1 year. Her rash did not begin until about fusion #3 and itched horribly.  Everyone is different, but rash is one of the most common side effects of immunotherapy. For some, it eventually goes away, for others, it stays the entire time on immunotherapy.  

If your rash comes back, I would suggest using an oatmeal based soap/shower gel (like Aveeno) and a soft sponge while showering.  Dry skin is also a common side effect and Aveeno can help, along with the rash.  If it is not itchy and comes back despite treating your skin with care, it may just be something you have to deal with.  If it gets itchy, you can speak to your docs about taking benedryl.  

Share this post


Link to post
Share on other sites

I start on Keytruda next Wednesday.

The Alimta + Carboplatin reduced my haemoglobin levels to 71 g/L ( Ref. range is 125 g/L) and I surely knew it.

Worth noting on the rash. I'll reach for the antihistamines. In 2008 , about a months after I had completed my course of Folfox chemo , I developed a rash and ah worked well.

Share this post


Link to post
Share on other sites

I've been on Keytruda and Alimta for over a year and have been fortunate not to have many side effects. I'm a bit lethargic for 5-6 days but don't fee bad. Chemo is every 3 weeks and I stick pretty close to home for the first week then I'm back to my pre-cancer life for the remaining 2 weeks. 

Since I've never had a rash, I can't give you any insight on how long it may last. Let's just hope in your case it won't happen after each treatment.

Share this post


Link to post
Share on other sites

Ive been on opdivo now for 25 months and after about 5 months i had itchy rash which woke me up through the night so i saw a dermatologist and a steroid cream and a good moisturizer to use 3 times a day and it corrected it to an occasional itch and now non to speak of ...so best of luck to you ..

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...